MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE BLUE/C-H 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE SIZE BLUE/C-H 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 00595205010
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Hemarthrosis (4889)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial tray: catalog#ni, lot#ni; unknown femoral component: catalog#ni, lot#ni.G2: foreign: germany.Diligence is in progress to determine whether the product is available for evaluation by the manufacturer.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Approximately four (4) weeks post-implantation, the patient began to experience recurrent, atraumatic hemarthrosis.Subsequently, seven (7) months post-implantation, the patient underwent revision surgery.The articular surface was found to have clear signs of abrasion and was replaced without complication.The tibial and femoral components remain implanted.Diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d10; g3; h2; h3; h4; h6; h11.D10: medical product: stemmed tibial component precoat size 8: catalog#00598005702, lot#j7439238; femoral component precoat size g right: catalog#00595001702, lot#66723010.Visual examination of the returned product exhibits signs of implantation with a ding in the dovetail slot.There is gouging, wear, and pitting noted on the proximal articulating surface along with damage and abrasions on the implants distal surface.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: swelling, pain and gait unsteadiness in the right knee for the first time after a 1-hour beach walk on vacation in seven months post-implantation; since then recurrent swelling and tightness.Revision operative report: dx: non traumatic hemarthrosis, leading to restrictive movement.Upon entering joint, plenty of hemarthrosis encountered and emptied.No relevant source of bleeding found.Poly exchange.No complications noted.Regarding the implant wear and reported pain, swelling, and range of motion limitations, root cause was unable to be determined.Regarding the reported hemarthrosis, investigation results concluded that the root cause of the reported event was determined to be not related to the device and no device problem was found.Reported event was confirmed by review of provided medical records and complaint sample evaluation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a1; a2; a4; b4; b5; b7; d9; g3; h2; h6; h11.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right total knee arthroplasty.Approximately four (4) weeks post-implantation, the patient began to experience recurrent, atraumatic hemarthrosis, pain, swelling, and loss of range of motion.Subsequently, seven (7) months post-implantation, the patient underwent revision surgery.The articular surface was found to have clear signs of abrasion and was replaced without complication.The tibial and femoral components remain implanted.Diligence is complete and all available information has been provided.

Brand Name
NEXGEN ARTICULAR SURFACE SIZE BLUE/C-H 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22783909
Report Number0001822565-2025-02894
Device Sequence Number18206847
Product Code JWH
UDI-Device Identifier00889024208063
UDI-Public(01)00889024208063(17)280428(10)66014395
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00595205010
Device Lot Number66014395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer10/23/2025
01/13/2026
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date11/11/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexMale
Patient Weight100 KG